Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 11, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 26, 2020, 12:04 PM EDT for Collier County, Hendry County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2020, 12:04 PM EDT (16:04 UTC)
- Expired
- Apr 26, 2020, 12:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collier County, FL, Hendry County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1566 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
296
WUUS52 KMFL 261604
SVRMFL
FLC021-051-261645-
/O.NEW.KMFL.SV.W.0011.200426T1604Z-200426T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
1204 PM EDT Sun Apr 26 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
North central Collier County in southwestern Florida...
Central Hendry County in southern Florida...
* Until 1245 PM EDT.
* At 1204 PM EDT, a severe thunderstorm was located over Felda, or
near Immokalee, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Immokalee, Felda, Devils Garden, Keri and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2642 8157 2658 8156 2671 8112 2637 8102
2637 8157
TIME...MOT...LOC 1604Z 260DEG 22KT 2651 8147
HAIL...1.00IN
WIND...60MPH
$$
Frye1 follow-up statement
528
WWUS52 KMFL 261632
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
1232 PM EDT Sun Apr 26 2020
FLC021-051-261645-
/O.CON.KMFL.SV.W.0011.000000T0000Z-200426T1645Z/
Collier FL-Hendry FL-
1232 PM EDT Sun Apr 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES...
At 1232 PM EDT, a severe thunderstorm was located near Felda, or 9
miles northeast of Immokalee, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Immokalee, Felda, Devils Garden, Keri and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2671 8112 2637 8102 2637 8148 2659 8151
TIME...MOT...LOC 1632Z 261DEG 20KT 2651 8133
HAIL...1.00IN
WIND...60MPH
$$
FryeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:09 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 26, 9:09 AM EDT, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 909 AM EDT Sun Apr 26 2020 ...Morning Forecast Update... .Update... Convection to the north and south of the CWA with activity across the Keys and just north of the Lake Okeechobee region. Looking at the CIN values, this really explains the story with good inhibition across the region. Convection is forecast to breakout later this afternoon as the cap breaks by virtue of insolation. CAMs are mixed with HRRR being more bullish across the eastern metro. ARW is a bit more conservative so we'll blend between the two and go with POPs slightly higher along the Atlantic. As for severe potential, bulk shear is far less than the last couple of days, still the values support a conditional threat. At this time, gusty winds seem to be the highest potential (albeit still limited) with favorable ThetaE Diffs, especially across the Lake region and east coast. Small hail isn't impossible as we currently have a hail producer in the MLB area just to our north, but overall with the lackluster shear, expect small hail to be the exception rather than the rule. && .Prev Discussion... /issued 712 AM EDT Sun Apr 26 2020/ ..12z Aviation Update... Aviation... Mostly VFR conditions through this cycle. Rain chances looks a little less today than the last couple...with only VCs in for now. Can't rule out a brief drop into MVFR with heavy rainfall, but pinpointing the timing and location are a bit uncertain as of now. A cold front will move southward tonight and transition winds from a westerly or southwesterly direction to a northwest or northerly direction. Prev Discussion... /issued 300 AM EDT Sun Apr 26 2020/ Discussion... Short Term (Today - Monday night)... Models depict a decaying boundary over SoFlo, with still enough associated low level moisture to support additional showers and a few thunderstorms today. Meanwhile, latest sfc analysis maps show another frontal boundary over northern Florida, with its parent trough/low complex over the PHI/PA region. NBM and individual global models have backed down a bit regarding overall coverage and intensity of weather today for SoFlo, with basically highest POPS in the 30 percent range this afternoon as the enhanced lifting/instability associated with the decaying boundary has very much exhausted itself in the past 24 hours. HURR and other local model families also brought down POPs and overall coverage for this afternoon. However, 00Z MFL sounding still carries 1.6 PWATS and decent lapse rate/vertical shear profiles, enough for sustaining at least scattered showers and a few afternoon storms. With prevailing SW flow today, expect convection to favor the eastern half of SoFlo, including the Atlantic metro areas. Main hazards will again be brief periods of gusty winds, lightning, and torrential rains. Can not rule out the possibility of a stray small hail event with the strongest cells. For this evening, models migrate the aforementioned trough/low complex into the NW Atlantic and pushing the associated frontal boundary further south through the Florida peninsula, and clearing SoFlo by Monday early in the morning. A drier air mass will descend upon the area in the wake of the FROPA, with high pressure establishing across the region. Winds veer to the NNW/N by Monday afternoon, supporting the drier and slightly cooler air advection from the north, and dropping POPs into single digits. Thus, expect a very nice day weather-wise on Monday with afternoon highs remaining in the low-mid 80s. Long Term (Tuesday-Saturday): Dry and relatively stable air mass will dominate most of the long term with high pressure firmly establishing across the region. Model soundings depict PWATS of around half an inch through mid week, with generally benign weather conditions with no significant rain, along with afternoon temps remaining a little cooler than in the past weeks. By Thursday, long range models insist in developing a long wave trough, which migrates across the E CONUS while pushing an associated cold front into the Florida peninsula. Winds should begin veering over SoFlo to a more SE/S flow ahead of the front, along with increasing moisture and instability. This will result in another round of showers and slight chances of storms for the end of the work week, followed by another period of drier weather next weekend. Marine... Southwest winds will continue today across the coastal waters as a decaying boundary stalled over the region slowly retreats southward. Winds will then shift to a more northwesterly/northerly direction through Monday as a secondary front races through the peninsula and clears the area during the evening/overnight hours. Expect scattered showers and a few thunderstorms through this afternoon. The strongest cells may produce waterspouts and/or gusty winds and seas locally. && .Preliminary Point Temps/PoPs... West Palm Beach 87 67 81 67 / 30 20 0 0 Fort Lauderdale 87 70 82 69 / 30 20 0 0 Miami 88 71 85 69 / 30 20 0 0 Naples 84 67 85 64 / 30 10 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update...28/Frye
Hazardous weather outlook, Apr 26, 10:37 AM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1037 AM EDT Sun Apr 26 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1037 AM EDT Sun Apr 26 2020 ...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms possible today for most of South Florida with best chances over the east coast metro areas. Main hazards with any thunderstorm are gusty winds, small hail, lightning, and locally heavy rainfall. Wind: The strongest storms will be capable of producing wind gusts of 50 mph or higher, especially over east coast locations. Hail: The strongest storms will be capable of producing hail up to dime size hail, especially over east coast locations. Waterspouts: Waterspouts are possible over Lake Okeechobee and all the coastal waters of South Florida with any of the showers and thunderstorms today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Elevated fire weather conditions expected Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 26, 10:09 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT SUN APR 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 1 SE NORTH NAPLES 26.21N 81.75W
04/25/2020 COLLIER FL BROADCAST MEDIA
DELAYED REPORT... A REPORT FROM NBC2 FORT
MYERS WITH VIDEO FROM THE PUBLIC OF STORM
DAMAGE ASSOCIATED WITH A THUNDERSTORM.
REPORTS OF TREE LIMBS DOWN AND A LANAI HAD
SCREENS TORN NEAR THE INTERSECTION OF
BRYNWOOD PRESERVE LANE AND LIVINGSTON ROAD
IN NAPLES. TIME ESTIMATED VIA RADAR.
&&
KELLYSpecial weather statement, Apr 26, 10:46 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1046 AM EDT Sun Apr 26 2020
FLZ063-066-261545-
Hendry FL-Glades FL-
1046 AM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 1145 AM
EDT...
* At 1045 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northwest of Muse, or 16
miles northwest of Labelle, moving east at 15 mph. Additional
strong storms were located around Lake Okeechobee as well as Moore
Haven.
* Dime size hail and winds in excess of 45 mph possible with this
storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2699 8090
2695 8100 2689 8100 2687 8091 2677 8092
2677 8157 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1445Z 265DEG 14KT 2695 8159
FryeSpecial weather statement, Apr 26, 11:19 AM EDT, 45 minutes before
Special Weather Statement National Weather Service Miami FL 1119 AM EDT Sun Apr 26 2020 FLZ063-066-070-261615- Hendry FL-Inland Collier County FL-Glades FL- 1119 AM EDT Sun Apr 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 1215 PM EDT... * At 1119 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Felda, or 9 miles east of Lehigh Acres, moving east at 20 mph. * Dime size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Clewiston, Labelle, Montura, Immokalee, Port La Belle, Felda, Devils Garden, Keri and Harlem. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2676 8088 2643 8088 2643 8156 2678 8157 TIME...MOT...LOC 1519Z 255DEG 16KT 2662 8149 Frye
Special weather statement, Apr 26, 11:49 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
1149 AM EDT Sun Apr 26 2020
FLZ063-066-067-261645-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1149 AM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND GLADES
COUNTIES UNTIL 1245 PM EDT...
* At 1149 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ortona, or 9 miles south of
Palmdale, moving east at 25 mph.
* Dime size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Palmdale, Port La Belle,
Ortona, Muse, Harlem and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2702 8097 2697 8095 2695 8100 2689 8100
2687 8091 2681 8088 2662 8087 2674 8157
2703 8156
TIME...MOT...LOC 1549Z 275DEG 23KT 2680 8128
FryeSpecial weather statement, Apr 26, 12:00 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Miami FL
1200 PM EDT Sun Apr 26 2020
FLZ067-068-168-261700-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1200 PM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
100 PM EDT...
* At 1200 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Canal Point, moving east at 25
mph.
* Dime size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Belle
Glade, Palm Beach, Pahokee, Tequesta, South Bay, Juno Beach, Canal
Point, North Palm Beach, Lake Park, Port Of Palm Beach, North
County Airport, Juno Ridge, The Acreage, Fremd Village-Padgett
Island, Loxahatchee Groves and Mangonia Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2676 8003 2669 8075 2698 8069 2702 8065
2702 8063 2696 8061 2696 8014 2697 8014
2697 8003
TIME...MOT...LOC 1600Z 255DEG 21KT 2695 8059
FryeThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 25, 9:27 PM EDT | Special Marine Warning | MFL | 48 min | |
| Apr 26, 12:28 AM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 26, 1:14 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 26, 1:44 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 2:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 26, 10:46 AM EDT | Special Weather Statement | MFL | Glades | 59 min |
| Apr 26, 10:53 AM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 26, 11:19 AM EDT | Special Weather Statement | MFL | Hendry | 56 min |
| Apr 26, 11:41 AM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 26, 11:49 AM EDT | Special Weather Statement | MFL | Glades | 56 min |
| Apr 26, 11:57 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 26, 12:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Apr 26, 12:23 PM EDT | Special Weather Statement | MFL | Collier | 67 min |
| Apr 26, 12:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 61 min |
| Apr 26, 12:33 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 26, 12:36 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 39 min |
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 50 min |
| Apr 26, 12:44 PM EDT | Special Weather Statement | MFL | Hendry | 61 min |
| Apr 26, 12:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 12:56 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 26, 1:10 PM EDT | Special Weather Statement | MFL | Hendry | 65 min |
| Apr 26, 1:23 PM EDT | Special Marine Warning | MFL | 97 min | |
| Apr 26, 1:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Apr 26, 1:24 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 41 min |
| Apr 26, 1:43 PM EDT | Special Weather Statement | MFL | Broward | 77 min |
| Apr 26, 1:52 PM EDT | Special Marine Warning | MFL | 83 min | |
| Apr 26, 1:54 PM EDT | Special Marine Warning | MFL | 67 min | |
| Apr 26, 1:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 26, 2:04 PM EDT | Special Weather Statement | MFL | Collier, Monroe | 41 min |
| Apr 26, 2:41 PM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 26, 2:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 95 min |
| Apr 26, 2:57 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 34 min |
| Apr 26, 3:03 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 26, 3:29 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Apr 26, 3:29 PM EDT | Special Marine Warning | MFL | 91 min | |
| Apr 26, 3:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| Apr 26, 3:57 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.